California, 2005High Wind and Strong Wind in California, November 26 to 27, 2005
November 26 to 27, 2005 · NWS SGX · 4 events in 3 counties and zones
Gusty Santa Ana winds caused tree damage in wind prone areas of southern California on the 26th through the 27th. One tree caused problems for commuters after it fell onto the Ortega Highway in the Santa Ana Mountains.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty Santa Ana winds caused tree damage in wind prone areas of southern California on the 26th through the 27th. One tree caused problems for commuters after it fell onto the Ortega Highway in the Santa Ana Mountains. A few wind gusts over 60 mph were reported in the Inland Empire and a trained spotter reported broken tree branches in Norco. The highest wind gust observed during the entire event was 69 mph at Burns Canyon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 25, 9:30 PM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 25, 9:30 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST FRI NOV 25 2005
.SYNOPSIS...A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS NORTHERN
AND CENTRAL CALIFORNIA WILL BRING COOL WEATHER WITH STRONG GUSTY
WINDS IN SOME AREAS THROUGH THE WEEKEND. THIS UPPER TROUGH WILL ALSO
BRING A MUCH DEEPER MARINE LAYER LATE TONIGHT THROUGH EARLY SATURDAY
ALONG WITH A SLIGHT CHANCE OF LIGHT RAIN WEST OF THE MOUNTAINS. FAIR
AND WARMER WEATHER IS EXPECTED EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
MARINE LAYER DEPTH WAS ABOUT 2000 FEET EARLY THIS EVENING...AND THIS
IS EXPECTED TO DEEPEN OVERNIGHT WITH THE COASTAL EDDY AND UPPER
TROUGH MOVING BY TO THE NORTH. SOME VERY LIGHT SHOWERS COULD FALL
MAINLY WEST OF THE MTNS...BUT AMOUNTS SHOULD BARELY TOP A TRACE.
ISOLATED GUSTS OVER 30 MPH WERE REPORTED OVER THE MTNS...AND THESE
SHOULD INCREASE GRADUALLY THROUGH SATURDAY AND ALSO SPREAD INTO THE
DESERTS DUE TO MTN WAVE ACTIVITY HELPING SOME OF THE WINDS ALOFT TO
LOCALLY REACH THE SURFACE. REVERSE CLEARING IS EXPECTED SAT DUE TO
AROUND A 4000-FOOT DEEP MARINE LAYER AND CONTINUED STRONG ONSHORE
FLOW.
GFS AND NAM DIFFER WITH THE OFFSHORE FLOW SAT NIGHT/SUN AND WITH
TEMPS AFTER THAT. NAM IS MORE AGGRESSIVE WITH COLD AIR ADVECTION AND
PRESSURE GRADIENTS...WHILE THE GFS HAS A BIT MORE RIDGING EARLY NEXT
WEEK. A BLEND IS BEING USED FOR NOW...AND SOME LOCAL
HIGH-WIND-WARNING CRITERIA WINDS WILL BE POSSIBLE IN THE NORMAL
WINDY AREAS...BELOW THE CAJON PASS AND IN THE SANTA ANA MTNS. WHILE
SUNDAY MORNING WILL BE THE FOCUS OF THE WINDS...THEY COULD LINGER
INTO MONDAY MORNING...ALBEIT IN A WEAKER FORM. HOWEVER...HUMIDITIES
WILL BE QUITE LOW THEN. WARMER WEATHER IS EXPECTED MON/TUE.
THE MODELS DIFFER SUBSTANTIALLY FOR THE 2ND HALF OF NEXT WEEK. MOST
LIKELY WE WILL HAVE FAIRLY ZONAL W-NW FLOW WITH WEAK SHORTWAVES
PASSING BY TO THE NORTH FOR GENERALLY SEASONABLE WEATHER WITH FEW
CLOUDS. HOWEVER...THERE IS A HINT THAT A TROUGH COULD DIG ALONG THE
WEST COAST LATE IN THE WEEK AS A FAIRLY STRONG COLD AIR MASS FORMS
JUST INLAND FROM THE WEST COAST OF CANADA BY MIDWEEK.
&&
.AVIATION...MARINE LAYER DEEPENING AND AT 2000 FEET EARLY TONIGHT.
EXPECT IT TO BE NEAR 4000 FEET BY SATURDAY MORNING WITH CEILING NEAR
3000 FEET MSL. LOW CLOUDS MOVING AROUND WITH SOME AREAS GOING
SCATTERED BUT EXPECT THE COASTAL BASIN TO BE COVERED BY MIDNIGHT.
LOW CLOUDS ARE EXPECTED TO REMAIN BROKEN THROUGH SATURDAY. POSSIBLE
LIGHT SHOWERS THROUGH SATURDAY MORNING. WINDS ALOFT...NORTHWEST 15
TO 25 KT AT 5K FT AND NORTHWEST 30 TO 40 KT AT 10K FT WITH WINDS TO
50 KT AT TIMES THROUGH SATURDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY AND HIGH WIND WATCH...SEE LAXNPWSGX.
FIRE WEATHER WATCH...SEE LAXRFWSGX.
&&
PUBLIC...MAXWELL
AVIATION...HORTON
Hazardous weather outlook, Nov 25, 4:40 PM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
440 PM PST FRI NOV 25 2005
CAZ042-043-048-050-055>058-060>062-261200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
440 PM PST FRI NOV 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TONIGHT.
STRONG GUSTY WINDS WILL OCCUR OVER MOST OF THE MOUNTAINS AND DESERTS
DUE TO UPPER LEVEL LOW PRESSURE MOVING BY TO THE NORTH. A WIND
ADVISORY IS IN EFFECT FOR MOST OF THE MOUNTAINS AND DESERTS.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY.
STRONG GUSTY WINDS WILL CONTINUE OVER MOST OF THE MOUNTAINS AND
DESERTS SATURDAY THROUGH SUNDAY. DEVELOPING OFFSHORE FLOW WILL
SPREAD THE STRONG GUSTY WINDS TO THE INLAND EMPIRE AND SANTA ANA
MOUNTAINS AND FOOTHILLS SATURDAY NIGHT AND SUNDAY. HIGH WIND WATCHES
AND WIND ADVISORIES COVER MOST INLAND AREAS INTO SUNDAY.
THE RIP CURRENT POTENTIAL IS HIGH FOR THE SAN DIEGO COUNTY BEACHES
SATURDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAXWELL
High Wind, San Bernardino County Mountains
- When
- November 26, 1:55 AM PST to 3:55 AM PST
- Where
- San Bernardino County Mountains forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Multiple wind gusts over 58 mph were observed at Burns Canyon, including a gust of 69 mph.
High Wind, San Bernardino County Mountains
- When
- November 26, 4:55 PM PST to 5:55 PM PST
- Where
- San Bernardino County Mountains forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Multiple wind gusts of 61 mph were observed at Burns Canyon.
Strong Wind, Santa Ana Mountains and Foothills
- When
- November 27, 1:30 AM PST to 10:30 AM PST
- Where
- Santa Ana Mountains and Foothills forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.483, -116.847 (the zone’s center; the record gives no point)
Gusty Santa Ana winds downed a tree on Ortega Highway.
High Wind, San Bernardino County Valley/The Inland Empire
- When
- November 27, 6:29 AM PST
- Where
- San Bernardino County Valley/The Inland Empire forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.293, -116.086 (the zone’s center; the record gives no point)
A trained spotter estimated wind gusts of 60 mph and broken tree branches in Norco.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Utah, November 26 to 27, 200555 kt wind · 8 events
- Heavy Snow in Montana, November 26 to 27, 20055 events
- High Wind in Texas, November 26 to 28, 200596 kt wind · 3 events
- Winter Storm in Colorado, November 26 to 27, 20053 events
- Winter Storm in Wyoming, November 26 to 28, 20053 events
- Winter Storm in Montana, November 26 to 27, 20053 events
- Winter Weather in Colorado, November 26 to 27, 20052 events
- Heavy Snow in Alaska, November 26, 20051 event
- Winter Storm in Idaho, November 26, 20051 event
- Winter Weather in Colorado, November 26 to 27, 20051 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 26, 20051 event
- Winter Weather in Colorado, November 26 to 27, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485385, 5485386, 5485473, 5485387.